Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2009, 10:56 PM CDT for Pittsburg County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 14, 2009, 12:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 131 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:15 PM CDT | HAIL 0.75 | 1 E Haywood, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3675 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140356
SVRTSA
OKC121-140500-
/O.NEW.KTSA.SV.W.0313.090614T0356Z-090614T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL MIDNIGHT CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND...MOVING NORTHEAST
AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIOWA...
HAYWOOD...BLANCO AND SAVANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3501 9608 3496 9584 3471 9573 3469 9589
3469 9608 3480 9609
TIME...MOT...LOC 0356Z 226DEG 12KT 3477 9606
$$2 follow-up statements
000
WWUS54 KTSA 140413
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT SAT JUN 13 2009
OKC121-140500-
/O.CON.KTSA.SV.W.0313.000000T0000Z-090614T0500Z/
PITTSBURG OK-
1113 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN PITTSBURG COUNTY...
AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KIOWA...
PITTSBURG...HAYWOOD...BLANCO...SAVANNA AND ARPELAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3501 9608 3496 9584 3471 9573 3469 9589
3469 9608 3480 9609
TIME...MOT...LOC 0413Z 226DEG 12KT 3481 9601
$$000
WWUS54 KTSA 140454
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT SAT JUN 13 2009
OKC121-140504-
/O.EXP.KTSA.SV.W.0313.000000T0000Z-090614T0500Z/
PITTSBURG OK-
1154 PM CDT SAT JUN 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PITTSBURG COUNTY
EXPIRES AT MIDNIGHT CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.
LAT...LON 3501 9608 3496 9584 3471 9573 3469 9589
3469 9608 3480 9609
TIME...MOT...LOC 0454Z 226DEG 12KT 3491 9589
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:42 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 8:42 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 842 PM CDT SAT JUN 13 2009 .DISCUSSION... UPDATED TO LATEST TRENDS. STATIONARY BOUNDARY PROVIDING A FOCUS FOR FIRST DEVELOPMENT AND A WEAKNESS IN THE CAP. THIS IS SITTING JUST SOUTH OF INTERSTATE 40 AND BEGINNING TO LOOK LIKE THIS MAY BE WHERE THE HEAVIER ACTIVITY MAY FOCUS. BUT LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL LIKELY COVER MUCH OF THE FORECAST AREA AFTER MIDNIGHT. ABUNDANT ENERGY WITH BETTER THAN 3500 J/KG ALONG THE BOUNDARY ACROSS THE AREA. MUCH LESS INDICATED TO THE NORTH OF THE BOUNDARY. WILL HAVE PRODUCTS OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....15
Hazardous weather outlook, Jun 13, 5:27 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 527 PM CDT SAT JUN 13 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 530 PM CDT SAT JUN 13 2009 ...SEVERE WEATHER REMAINS POSSIBLE LATE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...EARLY TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... A STATIONARY BOUNDARY REMAINS ACROSS EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS EARLY THIS EVENING. STRONG SURFACE HEATING HAS PUSHED TEMPERATURES INTO THE LOWER 90S OVER SOUTHEAST OKLAHOMA WITH VERY UNSTABLE AIR. A FEW THUNDERSTORMS HAVE TRIGGERED IN CENTRAL ARKANSAS AND ADDITIONAL STORMS COULD BUILD WEST INTO OUR AREA. THE CAP IS STILL STRONG AND MAY LIMIT THIS ACTIVITY THROUGH EARLY EVENING BUT MAY WEAKEN DURING THE EVENING. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS ARE FORMING IN AN AREA IN EASTERN COLORADO AND THE PANHANDLES OF OKLAHOMA AND TEXAS. THESE STORMS ARE EXPECTED TO FORM ONE OR MORE MCS CLUSTERS THROUGH THE EVENING AND MOVE EASTWARD REACHING EASTERN OKLAHOMA AFTER MIDNIGHT. THIS WILL BRING ANOTHER THREAT OF LARGE HAIL AND STRONG WINDS ALONG WITH A LIMITED TORNADO THREAT. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST ARKANSAS DURING THE EARLY MORNING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SEVERE WEATHER MAY BE ONGOING ACROSS THE REGION SUNDAY MORNING DUE TO EXPECTED MCS ACTIVITY MOVING ACROSS THE REGION. THE GENERAL WEATHER PATTERN IS NOT EXPECTED TO UNDERGO MUCH OF A CHANGE THROUGH MONDAY. SEVERE STORMS CAN BE EXPECTED AS EITHER AFTERNOON CONVECTION INITIATING WITHIN THE REGION OR AS OVERNIGHT MCS ACTIVITY MOVING INTO THE REGION. BY TUESDAY... THE UPPER PATTERN IS EXPECTED TO EVOLVE AS STRONG RIDGING BECOMES ESTABLISHED ACROSS THE SOUTHERN PLAINS. BY THURSDAY AND FRIDAY THE IMMEDIATE WEATHER THREAT WILL TURN TO HIGH HEAT INDICES. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PERSONNEL SHOULD CONTINUE TO EXPECT AND PREPARE FOR SEVERE WEATHER RELATED RESPONSES THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 13, 10:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CDT SAT JUN 13 2009
OKZ073-140400-
PITTSBURG OK-
1036 PM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 1035 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...
PITTSBURG...BLANCO...ASHLAND...SAVANNA...HAYWOOD AND ARPELAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THIS STORM IS RAPIDLY STRENGTHENING AND MAY REQUIRE A WARNING
SHORTLY.
LAT...LON 3469 9589 3469 9608 3480 9609 3500 9606
3496 9584 3471 9572 3463 9588
TIME...MOT...LOC 0335Z 225DEG 15KT 3473 9611The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Jun 13, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 48 min |
| Jun 14, 12:08 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 37 min |
| Jun 14, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 58 min |
| Jun 14, 12:36 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 29 min |
| Jun 14, 12:43 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 32 min |
| Jun 14, 12:51 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 24 min |
| Jun 14, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 29 min |
| Jun 14, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 63 min |
| Jun 14, 1:20 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| Jun 14, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 50 min |
| Jun 14, 3:07 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 53 min |
| Jun 14, 8:23 AM CDT | Special Weather Statement | TSA | Creek | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.